|An HIV Information & Educational Resource Site|
or, "What should I do if I am nauseated or my medications are making me want to throw up?"
Side effects from medications are pretty common, but fortunately they are generally pretty mild and can be remedied with relatively easy treatments. As medicine makes progress in the treatment of HIV and AIDS, the newer medications are generally easier to take and less sickening than some of the older treatments. Additionally as more and more treatments are found, it becomes easier and easier to find treatments that suit all patients much better.
See below for nausea and vomiting. The most important thing to do about side effects is to report them to your healthcare provider promptly and completely. If your healthcare provider is aware of your symptoms and problems, your provider can provide recommendations about treatments and changes in your treatment that can decrease or even eliminate the symptoms that you are dealing with. Please note that the information below should not come before the advice of your healthcare provider because only that person knows all of your medications and all of your conditions.
|Nausea and Vomiting|
sulfamethoxazole/trimethoprim (high dose)
liver inflammation (hepatitis)
pancreas inflammation (pancreatitis)
peptic ulcer disease
brain abnormalities (tumors)
|Explanation and Possible Solutions|
As one can see from the list of possible causes to the left, there
are many serious causes of nausea that must be considered especially
hepatitis and pancreatitis. It is critical that all nausea and
especially nausea with vomiting that persists and/or worsens should
be reported to your healthcare provider promptly.
If the nausea
meets the following conditions, several treatments can be considered
that may be considered include the following:
If the nausea is severe and/or
associated with other symptoms including fever, abdominal pain,
jaundice, or headache, one should consult with your healthcare
If you would like a PDF version for printing, click HERE.